I had rhinoplasty 6 months ago to remove a hump. The profile looked good but from straight on nose looked wider and swollen. Today, my surgeon injected my nose with steroid injections. As i left the office I noticed my nose had gotten more swollen. Looked as if I had a pollybeak from profile view. Can a nose get more swollen after getting the shot? is this normal and will the swelling settle back down?
Can a Nose Get More Swollen After Steroid Injections?
Doctor Answers (3)
Rhinoplasty swelling and steroid injections
Steroid injections are sometimes used to try and reduce swelling in the post-operative phase after rhinoplasty. Care should be taken to inject the steroid at the proper depth and in the proper location to avoid complications such as skin thinning.
It is common to have a little bit of swelling which can last for 3-5 days after the injection, but in the following weeks, the swelling in the area usually improves dramatically. These injections are often repeated at a six week interval and can help decrease swelling, particularly for patients with thick skin.
Dr. Jamil Asaria
FACE Cosmetic Surgery, Toronto, Canada
Short term swelling after steroid injection
The early swelling you may experience after a steroid injection to the nose is short term and due to the volume of the injection and swelling
Steroid Injections After Rhinoplasty
After a steroid injection into your nose you may notice that the nose is more full in the area that steroids were injected. This is normal as the medication comes in a suspension and a certain amount of fluid is injected into your nose. Until this fluid dissipates, the nose will look more full in the area of injection. In addition, introducing a needle into the area also causes focal swelling. Usually this goes away in a couple of hours and you should see results from the injection within a few days if not sooner.
Web reference: http://www.drsteiger.com/procedures/nose/rhinoplasty.html
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.